Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 91, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 3, 2015, 1:17 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 58 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2015, 1:17 PM EDT (17:17 UTC)
- Expired
- Jul 3, 2015, 2:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 85 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 1:54 PM EDT | TSTM WND DMG | 2 Ese Islandton, SC | SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE ROADWAY ON SNIDERS HIGHWAY NEAR DEEP CREEK CHURCH. TIME ESTIMATED FROM RADAR. |
| Jul 3, 1:55 PM EDT | TSTM WND DMG | 6 Nnw Walterboro, SC | TREE DOWN ON WOLFE CREEK ROAD. |
| Jul 3, 2:00 PM EDT | TSTM WND DMG | 4 Ssw Canadys, SC | SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE ROADWAY ON PLEASANT GROVE ROAD NEAR THE INTERSECTION WITH MCLEOD ROAD. TIME ESTIMATED FROM RADAR. |
| Jul 3, 2:10 PM EDT | TSTM WND DMG | 4 N Cottageville, SC | SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE ROADWAY IN THE 2900 BLOCK OF WESLEY CHAPEL AVENUE. TIME ESTIMATED FROM RADAR. |
| Jul 3, 2:15 PM EDT | TSTM WND GST 46 | Lowcountry Regional Air, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 11:05 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517
WUUS52 KCHS 031717
SVRCHS
SCC015-029-035-031815-
/O.NEW.KCHS.SV.W.0091.150703T1717Z-150703T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
117 PM EDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 215 PM EDT
* AT 116 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ULMER TO 6 MILES NORTH OF INDIAN FIELD...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SUMMERVILLE...MONCKS CORNER...WALTERBORO...SAINT GEORGE...GIVHANS
FERRY STATE PARK...SMOAKS...CANADYS...HARLEYVILLE AND INDIAN FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3333 7975 3327 7956 3277 8087 3283 8090
3290 8098 3303 8108 3310 8096 3306 8090
3309 8088 3313 8089 3333 8051 3328 8049
3326 8043 3327 8030 3330 8025 3345 8022
3345 8014 3348 8015 3350 8012 3350 7996
TIME...MOT...LOC 1716Z 274DEG 30KT 3311 8117 3331 8057
HAIL...<.75IN
WIND...60MPH
$$4 follow-up statements
039
WWUS52 KCHS 031730
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EDT FRI JUL 3 2015
SCC015-029-035-031815-
/O.CON.KCHS.SV.W.0091.000000T0000Z-150703T1815Z/
COLLETON SC-DORCHESTER SC-BERKELEY SC-
130 PM EDT FRI JUL 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR COLLETON...DORCHESTER AND BERKELEY COUNTIES...
AT 130 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF LODGE TO NEAR HOLLY HILL...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARLEYVILLE...SMOAKS...CANADYS...SUMMERVILLE...MONCKS
CORNER...WALTERBORO...SAINT GEORGE...GIVHANS FERRY STATE PARK AND
INDIAN FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3333 7975 3327 7956 3277 8087 3283 8090
3290 8098 3303 8108 3310 8096 3306 8090
3309 8088 3313 8089 3333 8051 3328 8049
3326 8043 3327 8030 3330 8025 3345 8022
3345 8014 3348 8015 3350 8012 3350 7996
TIME...MOT...LOC 1730Z 274DEG 30KT 3310 8105 3330 8045
HAIL...<.75IN
WIND...60MPH
$$879
WWUS52 KCHS 031747
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT FRI JUL 3 2015
SCC015-029-035-031815-
/O.CON.KCHS.SV.W.0091.000000T0000Z-150703T1815Z/
COLLETON SC-DORCHESTER SC-BERKELEY SC-
147 PM EDT FRI JUL 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR COLLETON...DORCHESTER AND BERKELEY COUNTIES...
AT 146 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ASHTON TO 6 MILES SOUTHWEST OF CROSS...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE... HARLEYVILLE...SMOAKS...CANADYS...CAT
HOLE......WILLIAMS...RUFFIN...ISLANDTON...SUMMERVILLE...MONCKS
CORNER...WALTERBORO...SAINT GEORGE...GIVHANS FERRY STATE PARK AND
INDIAN FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3333 7975 3327 7956 3277 8087 3283 8090
3290 8098 3303 8108 3310 8096 3306 8090
3309 8088 3313 8089 3333 8051 3328 8049
3326 8043 3327 8030 3330 8025 3345 8022
3345 8014 3348 8015 3350 8012 3350 7996
TIME...MOT...LOC 1746Z 290DEG 33KT 3296 8097 3327 8024
HAIL...<.75IN
WIND...60MPH
$$607
WWUS52 KCHS 031759
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
159 PM EDT FRI JUL 3 2015
SCC015-029-035-031815-
/O.CON.KCHS.SV.W.0091.000000T0000Z-150703T1815Z/
COLLETON SC-DORCHESTER SC-BERKELEY SC-
159 PM EDT FRI JUL 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR COLLETON...DORCHESTER AND BERKELEY COUNTIES...
AT 159 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ISLANDTON TO NEAR SOUTHERN LAKE MOULTRIE...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE... ISLANDTON...CANADYS...CAT
HOLE...HARLEYVILLE...SMOAKS...SUMMERVILLE...MONCKS
CORNER...WALTERBORO...SAINT GEORGE...GIVHANS FERRY STATE PARK AND
INDIAN FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3333 7975 3327 7956 3277 8087 3283 8090
3290 8098 3297 8101 3306 8090 3309 8088
3313 8089 3333 8051 3328 8049 3326 8043
3327 8030 3330 8025 3345 8022 3345 8014
3348 8015 3350 8012 3350 7996
TIME...MOT...LOC 1759Z 284DEG 30KT 3286 8088 3326 8013
HAIL...<.75IN
WIND...60MPH
$$348
WWUS52 KCHS 031807
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
207 PM EDT FRI JUL 3 2015
SCC015-029-035-031815-
/O.CON.KCHS.SV.W.0091.000000T0000Z-150703T1815Z/
COLLETON SC-DORCHESTER SC-BERKELEY SC-
207 PM EDT FRI JUL 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR COLLETON...DORCHESTER AND BERKELEY COUNTIES...
AT 206 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF ISLANDTON TO SOUTHERN LAKE
MOULTRIE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUMMERVILLE...MONCKS CORNER...WALTERBORO AND GIVHANS FERRY STATE
PARK...HARLEYVILLE...SMOAKS...CANADYS...CAT HOLE...WILLIAMS AND
ISLANDTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3333 7975 3327 7956 3277 8087 3283 8090
3290 8098 3295 8097 3326 8043 3327 8030
3330 8025 3350 7996
TIME...MOT...LOC 1806Z 274DEG 30KT 3286 8083 3326 8008
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:17 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 3, 1:17 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
117 PM EDT FRI JUL 3 2015
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY THIS AFTERNOON
INTO EARLY EVENING FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL AREAS
UNTIL 6 PM THIS EVENING.
THIS AFTERNOON...A BROAD MID LVL TROUGH OF LOW PRESSURE WILL EXTEND
ACROSS MUCH OF THE EASTERN CONUS WITH SHORTWAVE ACTIVITY THAT ROUNDS
ITS SOUTHERN BASE OVER THE SOUTHEAST AND MID ATLANTIC STATES. AT THE
SFC...THE AREA WILL REMAIN BETWEEN A PIEDMONT TROUGH INLAND AND HIGH
PRESSURE OVER THE WESTERN ATLANTIC. THE SETUP WILL FAVOR A PERIOD OF
SHOWERS AND THUNDERSTORMS OVER SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA EARLY THIS AFTERNOON INTO EARLY EVENING HOURS.
SOME OF THESE THUNDERSTORMS COULD BE STRONG OR SEVERE...IN THE FORM
OF A LINE AS CURRENTLY DEPICTED JUST WEST OF THE FORECAST AREA.
LATEST MESOANALYSIS INDICATES THAT THE BOUNDARY LAYER HAS RECOVERED
FROM EARLIER MORNING CONVECTION. SBCAPES RANGING BETWEEN 2000-2500
J/KG ALONG WITH FORCING FROM A 30-40 KT LOW LVL JET DEPICTED ON THE
LATEST CHS SPECIAL SOUNDING...SHOULD FAVOR A ROUND OF ENHANCED
CONVECTION IN THE FORM OF LINE...AS CURRENTLY SEEN VIA RADAR IMAGERY
OVER INLAND AREAS. THIS LINE IS EXPECTED TO SHIFT EASTWARD TOWARD
THE COAST FOR THE NEXT 2-4 HOURS. THE MAIN THREAT ASSOCIATED WITH
THUNDERSTORMS THAT ENTER NORTHERN AREAS THIS AFTERNOON WILL BE
DAMAGING WIND GUSTS. GIVEN AMPLE SHEAR/HELICITY AN ISOLATED TORNADO
CAN NOT BE RULED OUT. FURTHER SOUTH...STRONG SFC HEATING WILL
CONTINUE UNDER MOSTLY SUNNY SKIES. AS A RESULT...SBCAPES WILL LIKELY
APPROACH 3000-3500 J/KG. HOWEVER...SHEAR WILL NOT BE AS STRONG GIVEN
THE POSITION OF THE LOW LVL JET TO THE NORTH. GIVEN THE SETUP...THE
PRIMARY CONCERN WITH THUNDERSTORMS OVER SOUTHEAST GEORGIA WILL BE
DAMAGING WIND GUSTS...ESPECIALLY AS DCAPES APPROACH AT OR ABOVE 1000
J/KG.
OVERALL HIGH TEMPS WILL PEAK AROUND 90 FOR MOST AREAS IN SOUTHEAST
GEORGIA...BUT SHOULD BE A DEGREE OR TWO COOLER IN SOUTHEAST SOUTH
CAROLINA DUE TO INCREASING CLOUD COVER WITH APPROACHING SHOWERS AND
THUNDERSTORMS.
LATE THIS EVENING AND OVERNIGHT...SOME LINGERING SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS WILL PERSIST...ESPECIALLY NORTH OF
INTERSTATE 16...BEFORE DIMINISHING IN COVERAGE LATE. LOW
TEMPERATURES ARE GENERALLY EXPECTED TO BE IN THE LOWER TO MID 70S.
LATE THIS EVENING AND OVERNIGHT...SOME LINGERING SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS WILL PERSIST...ESPECIALLY NORTH OF
INTERSTATE 16...BEFORE DIMINISHING IN COVERAGE LATE. LOW
TEMPERATURES ARE GENERALLY EXPECTED TO BE IN THE LOWER TO MID 70S.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
GENERALLY THE SAME PATTERN OF OFFSHORE HIGH PRESSURE AND INLAND LOW
PRESSURE TO PERSIST THROUGH THE PERIOD WITH THE TIMING OF UPPER
SHORTWAVES BEING KEY TO RAIN CHANCES.
SATURDAY...INCREASED HIGH PRESSURE RIDGING FROM THE EAST SHOULD KEEP
SHOWER/THUNDERSTORM COVERAGE LOWER THAN PREVIOUS DAYS...WITH THE
HIGHEST CHANCES LIKELY COMING LATER IN THE DAY INTO SATURDAY NIGHT
AS THE UPPER TROUGH AND DEEPER MOISTURE AFFECT THE AREA. HIGHS
LIKELY AT OR JUST ABOVE NORMAL IN THE LOWER TO MID 90S.
SUNDAY...SHOULD BE BETTER RAIN COVERAGE WITH THE UPPER TROUGH A BIT
CLOSER. SEVERE RISK APPEARS LOW OVERALL BUT WILL HAVE TO WATCH HOW
ORGANIZED UPSTREAM CONVECTION BECOMES AS IT PUSHES EAST TOWARD THE
COAST. HIGHS LIKELY SLIGHTLY BELOW NORMAL. SOME SHOWERS AND STORMS
WILL LINGER INTO SUNDAY NIGHT.
MONDAY...SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED AGAIN WITH ABUNDANT CLOUDS LIKELY HELPING KEEP
TEMPERATURES SLIGHTLY BELOW NORMAL.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH MID WEEK
INDICATING THE UPPER TROUGH OVER THE EAST COAST WILL BREAK DOWN AND
GIVE WAY TO HIGH PRESSURE. THIS PATTERN WILL FAVOR CHANCES OF MAINLY
DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE
GREATEST COVERAGE LIKELY TUESDAY. TEMPERATURES WILL GENERALLY BE
NEAR NORMAL...WITH HIGHS IN THE LOWER TO MID 90S AND LOWS IN THE
LOWER TO MID 70S.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
KCHS...CONFIDENCE IS INCREASING THAT STRONGER CONVECTION WILL
IMPACT THE TERMINAL STARTING BETWEEN 18-19Z THIS AFTERNOON. A TEMPO
GROUP FOR THUNDERSTORMS HAS NOW BEEN INCLUDED FOR 19Z-23Z WITH
FLIGHT RESTRICTIONS AND GUSTY WINDS LIKELY TO ACCOMPANY ANY
THUNDERSTORMS. LINGERING SHOWERS ARE THEN EXPECTED THROUGH MUCH OF
THE EVENING.
KSAV...VFR CONDITIONS ARE GENERALLY EXPECTED TO 18Z. TEMPO MVFR
CIGS/VSBYS ARE THEN POSSIBLE BETWEEN 19Z-23Z WITH SHOWERS AND
THUNDERSTORMS. VFR CONDITIONS SHOULD RETURN EARLY TONIGHT.
EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE
POSSIBLE IN MAINLY AFTERNOON/EARLY EVENING SHOWERS AND
THUNDERSTORMS...WITH THE BEST CHANCES BEGINNING SUNDAY.
OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL.
&&
.MARINE...
THIS AFTERNOON AND TONIGHT...THE SURFACE PRESSURE GRADIENT WILL
TIGHTEN BETWEEN A PIEDMONT TROUGH NORTHWEST OF THE AREA AND HIGH
PRESSURE OVER THE WESTERN ATLANTIC. STRONG WIND FIELDS ALOFT WILL
SUPPORT WINDS UPWARDS OF 15-20 KT OVER MUCH OF THE WATERS THIS
AFTERNOON INTO TONIGHT...ESPECIALLY AS NOCTURNAL JETTING DEVELOPS.
A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT BEGINNING MID-
AFTERNOON FOR CHARLESTON HARBOR AND THE CHARLESTON COUNTY COASTAL
WATERS...THEN FOR THE OUTER GEORGIA WATERS EARLY THIS EVENING AS
FREQUENT GUSTS TO 25 KT ARE EXPECTED TO DEVELOP OVER THESE WATERS.
WINDS SHOULD DIMINISH IN THE HARBOR DURING THE EVENING...THEN LATE
TONIGHT OVER THE COASTAL WATERS. SEAS WILL BUILD AS HIGH AS 3-5
FT...HIGHEST OVER THE OUTER GEORGIA WATERS. WINDS/SEAS COULD VARY
WITHIN STRONGER SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON
INTO THE EVENING.
SATURDAY THROUGH WEDNESDAY...A PERSISTENT PATTERN FEATURING ATLANTIC
HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE EXPECTED. A
TIGHTENED PRESSURE GRADIENT BETWEEN THESE FEATURES WILL MAINTAIN
ELEVATED WINDS/SEAS THROUGH THE PERIOD BUT CONDITIONS SHOULD LARGELY
REMAIN BELOW ADVISORY LEVELS. SEAS WILL BE 2-4 FEET ON AVERAGE...BUT
COULD REACH 5 FT AT TIMES MOSTLY BEYOND 20 NM.
RIP CURRENTS...ELEVATED S/SW WINDS AND ASTRONOMICAL FACTORS WILL
RESULT IN A MODERATE RISK FOR RIP CURRENTS ALONG THE LOWER SOUTH
CAROLINA COAST TODAY. AN ELEVATED RISK FOR RIP CURRENTS COULD
THEN PERSIST INTO THE FOURTH OF JULY WEEKEND.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 5 AM EDT
SATURDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR AMZ350.
&&
SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...DPB/RJB
MARINE...DPB/RJBHazardous weather outlook, Jul 3, 11:38 AM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1138 AM EDT FRI JUL 3 2015 AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047-052-041545- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY- 1138 AM EDT FRI JUL 3 2015 ...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ048>051-041545- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1138 AM EDT FRI JUL 3 2015 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ374-041545- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1138 AM EDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. LINES OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE COASTAL WATERS THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH. ISOLATED WATERSPOUTS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. THE RISK FOR SEVERE WEATHER WILL BE THE GREATEST FROM 1 PM UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jul 3, 1:06 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
106 PM EDT FRI JUL 3 2015
GAZ087-088-SCZ040-042>044-031800-
SCREVEN GA-JENKINS GA-HAMPTON SC-ALLENDALE SC-INLAND COLLETON SC-
DORCHESTER SC-
106 PM EDT FRI JUL 3 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...SCREVEN...
COLLETON...HAMPTON...DORCHESTER AND ALLENDALE COUNTIES UNTIL 200 PM
EDT...
AT 105 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ULMER TO NEAR
HERNDON...AND MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLENDALE...MILLEN...SYLVANIA...SAINT GEORGE...INDIAN FIELD...
DORCHESTER...COLLETON AND BUTTS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3292 8208 3295 8186 3291 8176 3304 8156
3308 8159 3312 8141 3312 8120 3303 8108
3310 8095 3306 8090 3313 8089 3333 8051
3311 8031 3265 8206 3281 8215
TIME...MOT...LOC 1705Z 258DEG 9KT 3314 8128 3286 8218
FWAThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:37 PM EDT | Special Marine Warning | CHS | 113 min | |
| Jul 2, 9:43 PM EDT | Special Marine Warning | CHS | 47 min | |
| Jul 3, 3:26 AM EDT | Small Craft Advisory | CHS | 28 hr | |
| Jul 3, 1:06 PM EDT | Special Weather Statement | CHS | Allendale | 54 min |
| Jul 3, 1:09 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 51 min |
| Jul 3, 1:32 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 43 min |
| Jul 3, 2:01 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 59 min |
| Jul 3, 2:05 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 55 min |
| Jul 3, 2:13 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 62 min |
| Jul 3, 2:32 PM EDT | Special Marine Warning | CHS | 118 min | |
| Jul 3, 2:40 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 65 min |
| Jul 3, 3:07 PM EDT | Special Marine Warning | CHS | 53 min | |
| Jul 3, 3:13 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 32 min |
| Jul 3, 3:20 PM EDT | Special Marine Warning | CHS | 85 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.